Does anyone here suffer from Dehydrat... - CLL Support Assoc...

CLL Support Association
13,536 members21,246 posts

Does anyone here suffer from Dehydration and Fatigue?How do you handle this? I have CLL, on inbruvitca

kollock93
kollock93
11 Replies

wanna keep my job

11 Replies
oldestnewest
lorna222

Hello kollock93, Yes! I have been on Imbruvica for a year now and the side effects ahve been pretty awful a lot of the time. A great deal of fatigue, thirsty all the time. Certain rounds of side effects come all at once then go away then come again - very odd. Some of those include migraines that woke me up at 3 AM and I've never had them before, nausea, mouth sores, no appitite, can't eat meat for the most part and some others.

A nice list huh? I do not mean to be discouraging because there are a lot of people that do not have ANY side effects on Imbruvica so who knows?

Sounds like what you have is normal. What does your Dr. say? I would tell them for sure. Hang in there, it does get better:)

Lorna

1 like
Reply
kollock93
kollock93
in reply to lorna222

That's what im experiencing now at work..ive been pushing through trying not to complain but my feet started hurting and im still so thirsty..I feel crazy at times...ive been on inbruvica for a about a year as well. im just trying to figure things out as I try to work as a server. Its been so hot in Georgia...I hope im not doing more damage..i have an appointment on the 24..im so tired...How do you keep pushing and im only 45! Thanks for replying back..i feel alone even tho my friends say im not..i hope I don't lose my job!

Reply
ChrisLovesLife

Hi Kollock93, I have had issues with dehydration with fever episodes, it took me a few times but I noticed an IV with electrolytes snapped me out of it quickly. I finally figured out how to head off ER visits by using a product called Liquid IV or Emergen-C Hydration mixed into my water, they help me tremendously when I can't seem to get enough water down. I can't imagine working as a server, it's hard work. I worked some tough hours as a real estate agent for many years but have slowed down and achieved some balance, I'm able to set my own schedule. I'm not ruling out disability in the future, though. All the best to you and wishing you energy!

3 likes
Reply
lorna222
lorna222
in reply to kollock93

Yes I know it can be really tough. I'm older than you 59, so a lot fo the times I think my age is kicking my butt too! As far as the fatigue goes I have found that many times I have no choice and have to give in to it. I take a 2 hour nap just about every afternoon. I used to fight it but now I find that if I give myself time to recharge my batteries I will have a good day or two. That's just the way it works with me.

I know how that GA heat can be! Any way you can switch jobs? A sitting position? Help from the State? It will be interesting to see what your Dr. says, hope you have a good one! This forum here has saved me too, I've learned more here than from the Doc's many times - kind of sad but true. Keep after it and don't give up!

Best,

Lorna

2 likes
Reply
Jacksc06

Hi. Best advice I can give is to pace yourself and drinks LOTS of water throughout the day (And night) Regards.

Reply
BeckyLUSA

I am one of the unlucky ones with lots of side effects that have stayed friends with me for my whole journey thus far. Have had and still have both the dehydration and fatigue issues. I just try to drink more. I drink a minimum of 10 (8oz) glasses of liquid a day, and no caffeine. If you drink caffeine, you have to double your intake of water to counteract the dehydrating effect of it. I drink at least 3/4 of my liquid as water and the remainder is mixed with juices and non caffeine liquids. Dehydration can cause fatigue as well as many other issues including dry eyes, which bother me a lot. So, it could be the dehydration rather than the Imbruvica itself causing the fatigue. You might need to try more water and see.

Good luck. My hat is off to you for being able to work at all!

BeckyL USA

Reply
kollock93

Thanks guys, im trying and pushing through!! My eyes are very dry and puffy, having some stomach issues..i really think is due to me being out on the patio for 3 weeks in this sun and Heat in Georgia, not drinking enough water(which I thought I was) I didn't want to go through the ER but maybe an iv of electroylets will be a good thing. I don't know, I see my doctor on the 24! I took the whole weekend off I don't go back to work till Thursday and if I don't work as a server I don't make money..Im suppose to be STRONG but I not feeling so strong lately, I don't want to bother or burden folks with my issues. But its killing me, im so glad there is a forum like this so I can discuss and learn what im feeling.

2 likes
Reply
PlanetaryKim

Good luck kollock93! don't have any advice for you about dehydration and fatigue, but wanted to wish you luck as you go forward. (I've been on ibrutinib 2 years.)

kim

1 like
Reply
5454

I drink 84 ounces of water juice etc and try to have lots of fruits and vegetables. But have found propel sports drink helps .pedialite has to much sugar for me.but i am prediabetic. I remember reading that you have to be careful in the sun .my nurse told me always use sun block 30 . best luck. Probably hot and humid there.

Reply
SCE2AUX

The 1 thing that has become quite clear to me in my journey with CLL and treatment is that there are times when I have to take it easy! I imagine each day with a "pot" of energy and have had to really discipline myself about how I spend that resource. My mind and ego tell me to go do this or that, chores around the property, ride the horses, fix the horse stall, car, truck but it is my body that decides what I can do.

As an oncology nurse has reminded me a time or 2, "You have to take it easy!!"

So, be mindful of what you chose to do or not and hydrate as much as you can!!

1 like
Reply
kollock93
kollock93
in reply to SCE2AUX

Thank you so much..it is my choice. I just felt defeated

Reply